Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 258, NWS Little Rock, AR

October 23, 2021Baxter County, Fulton County, Izard County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Oct 23, 2021, 3:48 PM CDT for Baxter County, Fulton County, Izard County, Arkansas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 23, 2021, 3:48 PM CDT (20:48 UTC)
Expired
Oct 23, 2021, 4:30 PM CDT
In force
42 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Baxter County, AR, Fulton County, AR, Izard County, AR

The radar

The Little Rock radar (KLZK), 157 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.8 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2021-10-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2021-10-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 401 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1116 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
401 m²/s²
0-3 km storm-relative helicity
419 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

265 
WUUS54 KLZK 232048
SVRLZK
ARC005-049-065-232130-
/O.NEW.KLZK.SV.W.0258.211023T2048Z-211023T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
348 PM CDT Sat Oct 23 2021

The National Weather Service in Little Rock has issued a

* Severe Thunderstorm Warning for...
  Northern Izard County in north central Arkansas...
  East central Baxter County in north central Arkansas...
  Southwestern Fulton County in north central Arkansas...

* Until 430 PM CDT.

* At 347 PM CDT, a severe thunderstorm was located near Rodney, or 12
  miles east of Mountain Home, moving southeast at 40 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Melbourne...                      Horseshoe Bend...
  Calico Rock...                    Oxford...
  Salesville...                     Pineville...
  Briarcliff...                     Franklin...
  Bexar...                          Norfork Dam...
  Diamond Bay...                    Wideman...
  Byron...                          Rodney...
  Lacrosse...                       Violet Hill...
  Union...                          Larkin...
  Mitchell...                       Jordan...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3625 9229 3641 9217 3627 9170 3600 9189
TIME...MOT...LOC 2047Z 301DEG 33KT 3629 9215 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

19
2 follow-up statements
012 
WWUS54 KLZK 232103
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
403 PM CDT Sat Oct 23 2021

ARC005-049-065-232130-
/O.CON.KLZK.SV.W.0258.000000T0000Z-211023T2130Z/
Izard AR-Baxter AR-Fulton AR-
403 PM CDT Sat Oct 23 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHERN IZARD...EAST CENTRAL BAXTER AND SOUTHWESTERN FULTON
COUNTIES...

At 403 PM CDT, a severe thunderstorm was located over Wideman, or 11
miles northwest of Melbourne, moving southeast at 40 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Melbourne...                      Horseshoe Bend...
Calico Rock...                    Oxford...
Salesville...                     Pineville...
Briarcliff...                     Franklin...
Bexar...                          Norfork Dam...
Diamond Bay...                    Wideman...
Byron...                          Rodney...
Lacrosse...                       Violet Hill...
Union...                          Larkin...
Mitchell...                       Jordan...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3625 9229 3641 9217 3627 9170 3600 9189
TIME...MOT...LOC 2103Z 301DEG 33KT 3621 9199 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

19
975 
WWUS54 KLZK 232123
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
423 PM CDT Sat Oct 23 2021

ARC005-049-065-232133-
/O.EXP.KLZK.SV.W.0258.000000T0000Z-211023T2130Z/
Izard AR-Baxter AR-Fulton AR-
423 PM CDT Sat Oct 23 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN IZARD...EAST CENTRAL
BAXTER AND SOUTHWESTERN FULTON COUNTIES WILL EXPIRE AT 430 PM CDT...
    
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning will be allowed to expire.

LAT...LON 3625 9229 3641 9217 3627 9170 3600 9189
TIME...MOT...LOC 2123Z 301DEG 33KT 3613 9183 

$$

19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 23, 3:08 PM CDT, 40 minutes earlier.

Area forecast discussion, Oct 23, 3:08 PM CDT, 40 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
308 PM CDT Sat Oct 23 2021

.SHORT TERM...Tonight Through Monday
A strong upper low is just north of the Great Lakes with an upper
ridge over the Plains. An upper trough will move into the Rockies
tonight and this will move through Arkansas Sunday night. An upper
ridge will build across Arkansas Monday.

A cold front will approach Sunday with increasing moisture ahead of
the front. The low level jet will be increasing through the day
Sunday and 1500-2000 MLCAPE is expected. Severe thunderstorms will
be possible late in the afternoon into the night with a focus in
north Arkansas. Rain should exit east Arkansas by 12z Monday, then
high pressure builds over the state.

Lows tonight will be in the 50s and around 50 northwest to upper 60s
southeast. Highs Sunday will be in the upper 70s to mid 80s and in
the mid 60s to mid 80s Monday.

&&

.LONG TERM...Monday Night Through Saturday
To begin the period, high pressure will be present over the state as
we will be between two upper level lows. One will be off to the east
up in the Great Lakes (came through in short term) and the other
will be off to our west located in the Rockies. The system in the
Rockies will be of interest in the long term.

This next system looks to move in Tuesday evening into Wednesday
moving out of the area sometime Thursday night. Right now, there is
some uncertainty on timing with the low as the Euro is slightly
slower and tracks it a little farther south of the GFS. These
differences should get resolved over the next couple of days once
the low becomes more defined out west. What we know right
now...there appears to be some threat for severe, primarily during
the afternoon hours. Exact impacts are still uncertain as timing and
location are major factors in severe weather impacts. We will
continue to monitor this system and will provide updates as needed.

Overall, temperatures are forecasted to be fairly mild through the
first half of the long term period due southerly flow and increased
dewpoints. Temperatures will then return to normal for this time of
the year for the second half of the period. High temperatures will
remain in the upper 60s and 70s across much of the state dropping
into the upper 50s to upper 60s after the system pushes out
Thursday. Lows will remain in the 50s and 60s to begin the period,
dropping into the 40s late in the period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     65  82  58  71 /  10  40  90   0
Camden AR         65  83  65  81 /  10  30  50  10
Harrison AR       64  79  51  65 /  10  70  70   0
Hot Springs AR    66  83  61  79 /  10  50  80   0
Little Rock   AR  67  83  63  77 /  10  40  80  10
Monticello AR     67  86  68  83 /  10  20  50  20
Mount Ida AR      65  83  59  78 /  10  50  70   0
Mountain Home AR  63  81  52  66 /  10  70  80   0
Newport AR        66  83  61  72 /  10  30  90  10
Pine Bluff AR     67  85  66  80 /  10  30  70  10
Russellville AR   66  84  58  77 /  10  60  80   0
Searcy AR         65  83  61  75 /  10  40  90  10
Stuttgart AR      67  85  66  78 /  10  30  80  10
&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Short Term...51 / Long Term...233
Hazardous weather outlook, Oct 23, 3:40 PM CDT, 8 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
340 PM CDT Sat Oct 23 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-242045-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
340 PM CDT Sat Oct 23 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Scattered showers and isolated thunderstorms will be possible in
areas close to the Arkansas and Missouri border late this
afternoon and evening. Otherwise, mostly dry conditions will be
noted, with breezy southerly winds bringing above average
temperatures and increasing moisture.

.DAYS TWO THROUGH SEVEN...Sunday Through Friday

A storm system will move into the region late this weekend, and
bring the potential for widespread rain and thunderstorms. At this
time, severe weather appears most likely late Sunday night into
early Monday morning. All severe hazards will be possible including
damaging winds and hail, and a potential of isolated tornadoes. The
threat for severe weather will decrease after sunrise Monday
morning.

Another round of thunderstorms is possible by the middle of the
week, with strong to severe storms possible on Wednesday. However,
there is a lot of uncertainty this far out in time, so refer to the
latest forecasts in the coming days as the situation becomes more
clear.

.Spotter Information Statement...

Spotter activation may be needed Sunday night.

&&

Visit NWS Little Rock on the web. Go to https://weather.gov/lzk.

19

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 23, 2:44 PM CDTSevere Thunderstorm WarningLZKBaxter, Marion46 min
Oct 23, 3:27 PM CDTSevere Thunderstorm WarningLZKBaxter, Fulton48 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.